Alert archive / Montana / High Wind Warnings in 2013
High Wind Warning 41, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Dec 29, 2013, 4:06 AM MST. It took effect at Dec 29, 2013, 5:00 AM MST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2013, 4:06 AM MST (11:06 UTC)
- In effect from
- Dec 29, 2013, 5:00 AM MST
- Expired
- Dec 29, 2013, 8:55 PM MST
- In force
- 16 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
736 WWUS75 KTFX 291106 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 406 AM MST SUN DEC 29 2013 MTZ009-048-292200- /O.NEW.KTFX.HW.W.0041.131229T1200Z-131230T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 406 AM MST SUN DEC 29 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. * TIMING AND MAIN IMPACT: WEST WINDS WILL INCREASE THIS MORNING AND REMAIN STRONG THROUGH THIS AFTERNOON AND EVENING. THESE STRONG WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 65 MPH. LOCALLY HIGHER GUSTS ARE POSSIBLE THROUGH FAVORED CANYONS AND MOUNTAIN PASSES. * OTHER IMPACTS: LOCALIZED AREAS OF SNOW AND BLOWING SNOW OVER MOUNTAIN PASSES COULD REDUCE VISIBILITY AT TIMES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
3 follow-up statements
348 WWUS75 KTFX 292138 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 238 PM MST SUN DEC 29 2013 MTZ009-048-300600- /O.CON.KTFX.HW.W.0041.000000T0000Z-131230T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 238 PM MST SUN DEC 29 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. * TIMING AND MAIN IMPACT: WEST WINDS WILL REMAIN STRONG THROUGH THIS AFTERNOON AND EVENING. STRONG CROSS WINDS WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 65 MPH. ISOLATED GUSTS TO 80 MPH ARE POSSIBLE. * OTHER IMPACTS: LOCALIZED AREAS OF SNOW AND BLOWING SNOW OVER MOUNTAIN PASSES COULD REDUCE VISIBILITY AT TIMES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
975 WWUS75 KTFX 292203 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 303 PM MST SUN DEC 29 2013 MTZ012-300600- /O.EXA.KTFX.HW.W.0041.000000T0000Z-131230T0600Z/ CASCADE- INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...KINGS HILL PASS 303 PM MST SUN DEC 29 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. * TIMING AND MAIN IMPACT: WEST WINDS WILL REMAIN STRONG THROUGH THIS AFTERNOON AND EVENING. * WINDS: SUSTAINED WEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 60 MPH. * LOCATIONS AFFECTED INCLUDE: GREAT FALLS...KINGS HILL PASS * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-048-300600- /O.CON.KTFX.HW.W.0041.000000T0000Z-131230T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 303 PM MST SUN DEC 29 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. * TIMING AND MAIN IMPACT: WEST WINDS WILL REMAIN STRONG THROUGH THIS AFTERNOON AND EVENING. STRONG CROSS WINDS WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 65 MPH. ISOLATED GUSTS TO 80 MPH ARE POSSIBLE. * OTHER IMPACTS: LOCALIZED AREAS OF SNOW AND BLOWING SNOW OVER MOUNTAIN PASSES COULD REDUCE VISIBILITY AT TIMES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
650 WWUS75 KTFX 300355 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 855 PM MST SUN DEC 29 2013 MTZ009-012-048-300500- /O.CAN.KTFX.HW.W.0041.000000T0000Z-131230T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT-CASCADE- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... GREAT FALLS...KINGS HILL PASS...CHOTEAU 855 PM MST SUN DEC 29 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. BREEZY CONDITIONS WILL CONTINUE INTO THE NIGHT ALTHOUGH WINDS WILL CONTINUE TO DIMINISH. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Dec 29, 3:24 AM MST, 42 minutes earlier.
Area forecast discussion, Dec 29, 3:24 AM MST, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 324 AM MST Sun Dec 29 2013 .DISCUSSION... Today through Tuesday...Besides a few flurries or light snow showers in higher terrain, mainly dry conditions are expected today under northwest flow aloft. As winds shift southwest this morning, the colder airmass will retreat northeast allowing daytime temperatures to warm around seasonal averages for much of north-central Montana. The exception is across Hill and Blaine counties where the colder airmass will linger along the Milk River valley. Southwest winds will be breezy with gusts up to 45 mph at times along the Rocky Mountain Front and adjacent plains this afternoon, however high winds at or exceeding 58 mph are not anticipated and high wind highlights should not be needed. Unstable northwest flow aloft will persist for the next several days as a ridge of high pressure builds over the West Coast. Embedded shortwaves and moisture propagating through the ridge will provide enough lift for occasional light snow and snow showers over north-central and southwest Montana. Generally, little to no snow accumulation is expected in the plains and valleys through Tuesday with each shortwave, however 1 to 3 inches of snow is possible in the mountains, especially along the Rocky Mountain Front. Temperatures will remain near to slightly above seasonal averages through Tuesday before a stronger shortwave trough approaches by the middle of the week. MLV Tuesday Night through Sunday...Medium range period starts out with upper level energy moving over Montana for a chance of snow Tuesday evening. Behind this system, models bring an upper level ridge over the Northern Rockies for warm, breezy and generally dry conditions Wednesday through Friday. Model solutions diverge significantly by next weekend so forecast confidence is rather low. However, it is worth noting that both models begin trending toward bringing a colder airmass into the region at some point during the weekend. For now have kept pops and temperatures generally near climatology with a cooling trend on Sunday. mpj && .AVIATION... UPDATED 0600Z. VFR conditions prevail with isold MVFR possible in areas of light snow near terrain. Snow diminishes with scattered mid clouds overnight. Increasing clouds and gusty southwest winds return to the region after 15Z Sunday. The strongest winds will be along the Continental Divide and adjacent plains. && .PRELIMINARY POINT TEMPS/POPS... GTF 36 26 40 30 / 10 10 20 30 CTB 34 22 34 24 / 10 10 20 30 HLN 34 23 38 31 / 10 10 20 40 BZN 29 16 34 26 / 10 20 20 40 WEY 22 7 25 15 / 10 30 40 60 DLN 30 19 35 28 / 10 10 20 30 HVR 29 14 24 6 / 10 20 20 50 LWT 33 22 33 24 / 20 20 20 50 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && weather.gov/greatfalls www.twitter.com/NWSGreatFalls www.facebook.com/US.NationalWeatherService.GreatFalls.gov
Hazardous weather outlook, Dec 29, 3:25 AM MST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 325 AM MST SUN DEC 29 2013 MTZ008>015-044>055-301030- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 325 AM MST SUN DEC 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Dec 28, 11:40 PM MST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1140 PM MST SAT DEC 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM NON-TSTM WND GST 9 E FERDIG 48.78N 111.57W
12/27/2013 M65 MPH TOOLE MT TRAINED SPOTTER
MEASURED WIND GUST OF 65 MPH.
&&
MLVNearby
High Wind Warnings in Montana, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.